Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

 
 

 

Asymptotics in random $(0, 1)$-matrices


Author: Patrick Eugene O’Neil
Journal: Proc. Amer. Math. Soc. 25 (1970), 39-45
MSC: Primary 05.25
DOI: https://doi.org/10.1090/S0002-9939-1970-0258657-5
MathSciNet review: 0258657
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${M^n}(i)$ be the class of $n \times n\;(0,1)$-matrices with $i$ ones. We wish to find the first and second moments of Perm $B$, the permanent of the matrix $B$, as $B$ ranges over the class ${M^n}(i)$. We succeed for $i > {n^{3/2 + \epsilon }}$ in finding an asymptotic estimate of these quantities. It turns out that the square of the first moment is asymptotic to the second moment, so we may conclude that almost all matrices in ${M^n}(i)$ have asymptotically the same permanent. It is suggested that the technique employed will also enable us to evaluate asymptotically the number of hamiltonian circuits in a random graph with $i$ links on $n$ vertices.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05.25

Retrieve articles in all journals with MSC: 05.25


Additional Information

Keywords: Permanent, <IMG WIDTH="50" HEIGHT="41" ALIGN="MIDDLE" BORDER="0" SRC="images/img1.gif" ALT="$(0,1)$">-matrices, asymptotic enumeration, direct graph, hamiltonian circuits, matchings, bipartite graph, probabilistic
Article copyright: © Copyright 1970 American Mathematical Society